Oklahoma, 2019Tornado and Flash Flooding in Oklahoma, May 24, 2019
May 24, 2019 · NWS OUN · 58 events in 15 counties and zones
Scattered supercells merged into a linear system that produced a variety of severe weather on the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 58
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered supercells merged into a linear system that produced a variety of severe weather on the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 5:34 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, May 24, 5:34 AM CST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
634 AM CDT Fri May 24 2019
.AVIATION...
24/12Z TAFs. Will keep forecast primarily VFR outside of TSRA.
Greatest TSRA coverage expected from around KCSM up to KPNC.
Current activity expected to decrease in coverage and intensity
through the morning and then redevelop/intensify after 20Z. Where
activity is most persistent and widespread will be dependent on
where outflow boundary resides this afternoon. Currently, expected
near the mentioned terminals. Gusty south winds will continue most
areas through the period, with strong wind gusts near storms.
&&
.PREV DISCUSSION... /issued 430 AM CDT Fri May 24 2019/
DISCUSSION...
Slight weakening of mid-upper level flow associated with
neutral/rising heights, and less of a veering profile expected to
reduce overall threat for high end severe weather potential next
few days. However, plenty of low level moisture and instability
will yield organized severe weather from day to day into early
next week. How far east effective outflow from current
thunderstorm activity progresses will have huge impact on
convective development later today. Model guidance divided on
eastward extent of convection, and given strength of mid-level
cap, it may be hard for convection to progress much farther east
than SPS-OKC-SWO line until this evening and tonight with aid of
low level jet. With the potential for additional heavy rain
through the day and into tonight, Flood Watch was expanded
slightly and extended through 12Z Saturday morning.
Possibly more organized late Saturday north and west of CWA, with
evolution of MCS across northern into central Oklahoma late Saturday
night. Again, without much in the way of larger scale forcing,
models are again in disagreement on location and duration of
thunderstorm activity. Pronounced s/wv trough progd to approach the
Southern Plains from northern Mexico Sunday/Sunday night. This
should result in stronger shear and potential for higher end severe,
primarily north and west of the body of Oklahoma.
Main upper low forecast to progress through central portions of
the country Tuesday and expected to bring the potential for more
in the way of significant severe weather to the region. Currently,
most guidance would suggest that this threat would be over the
eastern half of Oklahoma, ahead of dryline/pac cold front, with
drier air and mid-level ridging bring chances of thunderstorms to
an end for a couple of days. This will be short lived as another
western trough develops, influencing frontal boundary to advance
back north over the region and bring thunderstorm chances back by
Friday into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 83 69 83 68 / 30 50 30 40
Hobart OK 80 68 82 66 / 70 60 30 40
Wichita Falls TX 84 69 85 70 / 30 30 20 30
Gage OK 73 62 81 62 / 40 50 40 50
Ponca City OK 82 69 81 68 / 60 60 30 60
Durant OK 86 70 87 70 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ004>018-021-022.
TX...None.
&&
10/11/11
Hazardous weather outlook, May 24, 3:59 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
459 AM CDT Fri May 24 2019
OKZ004>048-050>052-TXZ083>090-251000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
459 AM CDT Fri May 24 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
There is a Slight Risk for severe thunderstorms this afternoon and
evening.
Location...
The risk for severe thunderstorms is across the entire area except
for far southeast Oklahoma.
Timing...
2 PM to 10 PM.
Impacts...
Up to golf ball size hail.
60 to 80 mph winds.
Very low tornado risk.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations this afternoon and evening.
.Heavy Rainfall and Flooding...
Additional rainfall may cause flooding due to saturated soils
across the region and any residual flooding ongoing from rainfall
earlier this week. The highest risk for flooding is across
northern Oklahoma.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
There is a risk for severe thunderstorms on Saturday, Sunday and
Tuesday. On Saturday, the greatest risk for severe thunderstorms
is across northwest Oklahoma. On Sunday, the greatest risk is
across western Oklahoma and adjacent parts of north Texas. The
risk for severe weather will be across much of the area on
Tuesday.
.Heavy Rainfall and Flooding...
Flooding will be a continued risk with any additional rainfall
through at least Tuesday of next week.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Special weather statement, May 24, 5:23 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
623 AM CDT Fri May 24 2019
OKZ016-241200-
Custer OK-
623 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR eastern Custer County Until 700
AM CDT...
AT 621 AM CDT, a strong thunderstorm was located near Clinton, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Clinton, Thomas, Arapaho and Custer City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3578 9894 3578 9874 3571 9865 3546 9890
3547 9912
TIME...MOT...LOC 1121Z 223DEG 35KT 3553 9900
MahaleSpecial weather statement, May 24, 5:33 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT Fri May 24 2019
OKZ015>017-241200-
Dewey OK-Custer OK-Blaine OK-
633 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey...northeastern
Custer and southern Blaine Counties Until 700 AM CDT...
AT 630 AM CDT, a strong thunderstorm was located 6 miles southeast of
Thomas, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Watonga, Thomas and Fay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3581 9871 3587 9864 3592 9859 3594 9835
3589 9824 3556 9872 3570 9877
TIME...MOT...LOC 1130Z 223DEG 35KT 3569 9865
MahaleSpecial weather statement, May 24, 5:46 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
646 AM CDT Fri May 24 2019
OKZ033-034-241215-
Harmon OK-Greer OK-
646 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon and northwestern
Greer Counties Until 715 AM CDT...
AT 644 AM CDT, a strong thunderstorm was located 4 miles northeast of
Dodson, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Vinson, Madge and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3487 10000 3503 9979 3505 9977 3504 9966
3500 9952 3472 9995 3475 10000
TIME...MOT...LOC 1144Z 223DEG 35KT 3482 9996
MahaleSpecial weather statement, May 24, 5:56 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
656 AM CDT Fri May 24 2019
OKZ011-012-018-241230-
Major OK-Garfield OK-Kingfisher OK-
656 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northwestern Kingfisher Counties Until 730 AM CDT...
AT 653 AM CDT, a strong thunderstorm was located 7 miles southeast of
Ames, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Enid, Waukomis, Drummond, Fairmont, Vance Air Force Base, Bison,
North Enid and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3597 9821 3620 9820 3648 9793 3643 9775
3634 9766
TIME...MOT...LOC 1153Z 223DEG 35KT 3616 9812
MahaleSpecial weather statement, May 24, 6:22 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
722 AM CDT Fri May 24 2019
OKZ011-012-017-018-241300-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
722 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield...northwestern Kingfisher and northeastern Blaine Counties
Until 800 AM CDT...
AT 722 AM CDT, a strong thunderstorm was located 5 miles east of
Hitchcock, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3583 9821 3594 9840 3634 9812 3619 9785
TIME...MOT...LOC 1222Z 214DEG 35KT 3595 9826
11
Special weather statement, May 24, 6:34 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
734 AM CDT Fri May 24 2019
OKZ017-241300-
Blaine OK-
734 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Blaine County Until 800
AM CDT...
AT 730 AM CDT, a strong thunderstorm was located near Watonga, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3584 9822 3583 9821 3570 9838 3583 9856
3594 9839
TIME...MOT...LOC 1230Z 225DEG 28KT 3584 9838
TLEvent by event
35 thunderstorm wind, 16 flash flood, 5 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Flash Flood, Kay
- When
- May 24, 7:50 AM CST to 10:50 AM CST
- Where
- Kay County, 0.81 mi NNW of Ponca City to 1.07 mi ENE of Ponca City
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.711, -97.085
A few cars were stranded in flood waters with ongoing rescues. Several city streets closed.
Hail, Roger Mills
- When
- May 24, 2:10 PM CST
- Where
- Roger Mills County, 1.78 mi SE of Reydon
- Measured
- 1.79 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.630, -99.900
Hail, Major
- When
- May 24, 3:18 PM CST
- Where
- Major County, Fairview
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.270, -98.480
Hail, Woodward
- When
- May 24, 3:32 PM CST
- Where
- Woodward County, 3.92 mi SE of Fort Supply
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.530, -99.520
Thunderstorm Wind, Major
- When
- May 24, 4:02 PM CST
- Where
- Major County, 4.87 mi N of Ringwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -98.240
Estimated by trained spotter.
Hail, Major
- When
- May 24, 4:10 PM CST
- Where
- Major County, 4.87 mi N of Ringwood
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -98.240
Time estimate from radar.
Flash Flood, Major
- When
- May 24, 4:14 PM CST to 7:14 PM CST
- Where
- Major County, 4.87 mi N of Ringwood to 5.76 mi N of Ringwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -98.240
Thunderstorm Wind, Jackson
- When
- May 24, 4:47 PM CST
- Where
- Jackson County, 6.33 mi WNW of Eldorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 34.510, -99.750
Flash Flood, Garfield
- When
- May 24, 4:55 PM CST to 7:55 PM CST
- Where
- Garfield County, 2.62 mi WSW of Kremlin to 2.54 mi N of North Enid
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.530, -97.870
Ponding of water on Highway 81.
Flash Flood, Garfield
- When
- May 24, 4:55 PM CST to 7:55 PM CST
- Where
- Garfield County, 0.99 mi SE of Hillsdale to 0.8 mi SE of Hillsdale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -97.978
Water observed over Keowee road.
Flash Flood, Garfield
- When
- May 24, 5:06 PM CST
- Where
- Garfield County, Hillsdale to 0.26 mi WNW of Hillsdale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.560, -97.990
Six inches of water on Buffalo road in Hillsdale.
Thunderstorm Wind, Garfield
- When
- May 24, 5:07 PM CST
- Where
- Garfield County, 1.38 mi S of (End)vance Afb Enid
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.320, -97.920
Hail, Garfield
- When
- May 24, 5:15 PM CST
- Where
- Garfield County, Enid
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -97.880
Thunderstorm Wind, Jackson
- When
- May 24, 5:31 PM CST
- Where
- Jackson County, Altus
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 34.640, -99.330
Thunderstorm Wind, Jackson
- When
- May 24, 5:33 PM CST
- Where
- Jackson County, Altus
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.640, -99.330
Front bay doors on the fire station in Altus damaged.
Thunderstorm Wind, Jackson
- When
- May 24, 5:33 PM CST
- Where
- Jackson County, Altus
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.640, -99.330
Thunderstorm Wind, Kiowa
- When
- May 24, 5:35 PM CST
- Where
- Kiowa County, 8.14 mi WSW of Roosevelt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 34.800, -99.150
Thirty-five year old trees downed. Swing set tossed against house. From a twitter report.
Thunderstorm Wind, Jackson
- When
- May 24, 5:35 PM CST
- Where
- Jackson County, 2.76 mi S of Altus
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.600, -99.330
Tornado, Jackson
- When
- May 24, 5:35 PM CST
- Where
- Jackson County, 1 mi S of Blair
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 34.766, -99.330
A resident of Blair recorded a video of a tornado just south of Blair. A mobile home, outbuildings and trees were reported to be damaged, although the specific locations are unknown and the tornado location is estimated.
Thunderstorm Wind, Jackson
- When
- May 24, 5:40 PM CST
- Where
- Jackson County, 2.76 mi S of Altus
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.600, -99.330
Lightning, Garfield
- When
- May 24, 5:42 PM CST
- Where
- Garfield County, 3.61 mi ESE of Carrier
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.460, -97.960
House struck by lightning between Wheatridge and Garland on Hwy 45.
Thunderstorm Wind, Jackson
- When
- May 24, 5:42 PM CST
- Where
- Jackson County, 2.07 mi N of Friendship
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.730, -99.230
Thunderstorm Wind, Garfield
- When
- May 24, 5:42 PM CST
- Where
- Garfield County, 1.11 mi E of (End)vance Afb Enid
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.340, -97.900
Thunderstorm Wind, Jackson
- When
- May 24, 5:42 PM CST
- Where
- Jackson County, 1.33 mi ENE of (Lts)altus Afb
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.670, -99.270
Flash Flood, Blaine
- When
- May 24, 5:45 PM CST to 8:45 PM CST
- Where
- Blaine County, 3.58 mi SW of Roman Nose St Park to 6.07 mi S of Hitchcock
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.901, -98.483
Flash flooding in city streets. Other reports of closed roads as well in Blaine county.
Flash Flood, Garfield
- When
- May 24, 5:45 PM CST to 8:45 PM CST
- Where
- Garfield County, Lahoma to 0.27 mi SE of Lahoma
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.390, -98.090
Water flowing over roadways.
Thunderstorm Wind, Jackson
- When
- May 24, 5:48 PM CST
- Where
- Jackson County, (Lts)altus Afb
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.660, -99.290
Thunderstorm Wind, Jackson
- When
- May 24, 5:51 PM CST
- Where
- Jackson County, Altus
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.640, -99.330
Scattered building damage, windows blown out in business at W Commerce and N Main. large branches down.
Flash Flood, Major
- When
- May 24, 5:52 PM CST to 8:52 PM CST
- Where
- Major County, 4.87 mi N of Ringwood to 6.38 mi N of Ringwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.450, -98.240
Thunderstorm Wind, Garfield
- When
- May 24, 5:55 PM CST
- Where
- Garfield County, 1.11 mi E of (End)vance Afb Enid
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.340, -97.900
Thunderstorm Wind, Jackson
- When
- May 24, 5:55 PM CST
- Where
- Jackson County, Altus
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.640, -99.330
Flash Flood, Jackson
- When
- May 24, 5:58 PM CST to 8:58 PM CST
- Where
- Jackson County, 1.14 mi NW of Altus to 1.32 mi NE of Altus
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.652, -99.344
Six to eight inches of rapidly moving water. Multiple roads flooded.
Thunderstorm Wind, Tillman
- When
- May 24, 6:05 PM CST
- Where
- Tillman County, 3.42 mi W of Frederick
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 34.390, -99.080
Thunderstorm Wind, Jackson
- When
- May 24, 6:06 PM CST
- Where
- Jackson County, Altus
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.640, -99.330
Trailer house blown into the road blocking the road, and a large tree is blown over on Park Lane.
Thunderstorm Wind, Kiowa
- When
- May 24, 6:16 PM CST
- Where
- Kiowa County, 0.69 mi S of (Hbr)hobart Airport
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.980, -99.050
Thunderstorm Wind, Kiowa
- When
- May 24, 6:16 PM CST
- Where
- Kiowa County, 0.57 mi E of Hobart
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.030, -99.090
Thunderstorm Wind, Noble
- When
- May 24, 6:24 PM CST
- Where
- Noble County, 8.31 mi S of Billings
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.410, -97.450
Flash Flood, Kingfisher
- When
- May 24, 6:25 PM CST to 9:25 PM CST
- Where
- Kingfisher County, Kingfisher to 0.39 mi N of Kingfisher
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.860, -97.930
Highway 81 closed/impassable from Kingfisher northward.
Thunderstorm Wind, Kiowa
- When
- May 24, 6:29 PM CST
- Where
- Kiowa County, 8.98 mi S of Mountain View
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.970, -98.750
Flash Flood, Garfield
- When
- May 24, 6:35 PM CST to 9:35 PM CST
- Where
- Garfield County, 1.9 mi ESE of Hillsdale to 1.97 mi S of Hillsdale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.551, -97.958
Closing Keowee road between due to flowing water.
Flash Flood, Kay
- When
- May 24, 6:35 PM CST to 9:35 PM CST
- Where
- Kay County, 0.59 mi E of Tonkawa to 2.58 mi W of Tonkawa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.681, -97.299
OHP closed US Hwy 77 from Tonkawa south to Noble county line due to flash flooding.
Flash Flood, Kingfisher
- When
- May 24, 6:35 PM CST to 9:35 PM CST
- Where
- Kingfisher County, Kingfisher to 0.39 mi NW of Kingfisher
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.860, -97.930
Several cars stranded in flood waters.
Thunderstorm Wind, Tillman
- When
- May 24, 6:41 PM CST
- Where
- Tillman County, 1.49 mi SSE of Frederick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.370, -99.010
Time estimate from radar.
Thunderstorm Wind, Kay
- When
- May 24, 6:44 PM CST
- Where
- Kay County, Ponca City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.700, -97.080
Large tree limbs reported down. Time estimated from radar.
Thunderstorm Wind, Caddo
- When
- May 24, 6:44 PM CST
- Where
- Caddo County, 1.38 mi S of Carnegie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.080, -98.600
Thunderstorm Wind, Tillman
- When
- May 24, 6:44 PM CST
- Where
- Tillman County, 1.49 mi SSE of Frederick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 34.370, -99.010
Thunderstorm Wind, Caddo
- When
- May 24, 6:45 PM CST
- Where
- Caddo County, 11.23 mi WNW of Boone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.943, -98.651
Six inch diameter trees downed.
Thunderstorm Wind, Kiowa
- When
- May 24, 6:47 PM CST
- Where
- Kiowa County, 5.29 mi ESE of Cold Springs
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 34.780, -98.910
Peak wind of 68 mph, barn destroyed, trees downed, siding pulled away from south side of house, lost another outbuilding, downed power lines on property. 6.5 miles north of mountain park and 2.5 miles east of us 183.
Flash Flood, Tillman
- When
- May 24, 6:49 PM CST to 9:49 PM CST
- Where
- Tillman County, 0.7 mi SW of Frederick to 0.51 mi SE of Frederick
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.382, -99.028
Significant rainfall caused ponding on streets.
Thunderstorm Wind, Comanche
- When
- May 24, 7:04 PM CST
- Where
- Comanche County, 3.16 mi ESE of Lawton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.590, -98.340
Flash Flood, Caddo
- When
- May 24, 7:37 PM CST to 10:37 PM CST
- Where
- Caddo County, 4.3 mi NNE of Boone to 3.91 mi N of Boone
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.960, -98.440
Rushing water at least 6 inches deep over road about 10 miles south of Ft Cobb on CR 2550 and CR 1420.
Flash Flood, Kay
- When
- May 24, 7:44 PM CST to 10:44 PM CST
- Where
- Kay County, 0.9 mi S of (Pnc)ponca City Arpt to 1.5 mi E of (Pnc)ponca City Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.717, -97.099
Numerous water rescues conducted and water in a few structures.
Thunderstorm Wind, Cleveland
- When
- May 24, 8:17 PM CST
- Where
- Cleveland County, 8.48 mi W of Moore
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -97.640
Fence and shingle damage northwest of SW 119TH Street and Rockwell Avenue.
Thunderstorm Wind, Oklahoma
- When
- May 24, 8:23 PM CST
- Where
- Oklahoma County, 0.69 mi S of (Okc)will Rogers Apt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.380, -97.600
Thunderstorm Wind, Cleveland
- When
- May 24, 8:25 PM CST
- Where
- Cleveland County, 3.14 mi WSW of Moore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 35.320, -97.540
Two small trees and two sections of fence damaged near the intersection of Calmwind drive/Stillwind drive.
Thunderstorm Wind, Oklahoma
- When
- May 24, 8:27 PM CST
- Where
- Oklahoma County, 2.18 mi SE of Warr Acres
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -97.590
Damage in area of NW 28TH and Nesbitt included two metal detached carports blown away, trees down, and one power pole or street light pole downed with a downed power line.
Thunderstorm Wind, Oklahoma
- When
- May 24, 8:28 PM CST
- Where
- Oklahoma County, 2.18 mi SE of Warr Acres
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -97.590
Tree damage. Roof damage to two houses when attached carports were torn loose.
Thunderstorm Wind, Oklahoma
- When
- May 24, 8:30 PM CST
- Where
- Oklahoma County, 1.69 mi E of (Okc)will Rogers Apt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.390, -97.570
Powerlines down at SW 80TH and May Ave.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 24, 20191 death · 1 event
- Rip Current in Texas, May 24, 20191 death · 1 event
- Rip Current in Florida, May 24, 20191 death · 1 event
- Flooding in Arkansas, May 24 to 31, 2019$9.0 million · 7 events
- Flash Flooding and Damaging Winds in Kansas, May 24 to 25, 2019$1.0 million · 61 kt wind · 7 events
- Tornadoes and Flash Flooding in Kansas, May 24 to 26, 2019$13,000 · EF1 · 56 events
- Flash Flooding and Flooding in Texas, May 24, 2019$154,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in North Dakota, May 24, 2019EF1 · 14 events
- Tornadoes and Hail in Minnesota, May 24, 2019EF1 · 10 events
- Flash Flooding and Hail in Kansas, May 24, 20191 in hail · 33 events
- Tornadoes and Flash Flood in Iowa, May 24, 2019EF1 · 6 events
- Tornadoes and Damaging Winds in Illinois, May 24, 2019EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827733, 827734, 827735, 827737, 827738, 827739, 827743, 827746, 827755, 827759, 827762, 827768, 827769, 827770, 827774, 827775, 827803, 827804, 830763, 827806, 827807, 827810, 827811, 827814, 827821, 827824, 827825, 827828, 827962, 827963, 827964, 827965, 827966, 827967, 827968, 827969, 827970, 827971, 827978, 827979, and more.